Zoloft : So after my post this morning I... - Anxiety Support

Anxiety Support

48,242 members47,674 posts

Zoloft

Jodz profile image
Jodz

So after my post this morning I took myself off to Drs Appt . He has put me on Zoloft , half tablet for seven days then full one . I tried theses 3 years ago and couldn’t keep taking them . Any suggestions so I stay on theses please .

I’m at the end of my tether and just need this to work

21 Replies

Hi Jodz

With any antidepressants taking it every day is the key 😉 it will take up to 6 weeks to feel all the benefits.

Why did you stop them in the past ?

How much is half tablet ?

Jodz profile image
Jodz in reply to foxglove_pnw

Foxglove I couldn’t handle the side effects , I lasted 11 days

Pearl67 profile image
Pearl67 in reply to Jodz

Can you share the side effects? When I started paxil years ago, the first two weeks were complete hell! I hung in and it started to turn around!

What side effects were you having.

I just push through the side effects. If they are mild.

I've been on and off many meds over the last couple years.

The only one that gave me non tolerable effects was Prozac.

Everything else I was able to just deal with the side effects and they eventually went away or I got used to them.

Jodz profile image
Jodz in reply to Dolphin14

Just couldn’t function , really dizzy , feeling sick . But I will try get through it

Dolphin14 profile image
Dolphin14 in reply to Jodz

Yes, the side effects in the beginning are your brain getting used to the new chemical.

I remember exactly those feelings when I started my first antidepressant years ago. Just happens to have been Zoloft. I called the md and said my head felt funny. She said keep taking it would go away and it did.

You can call and ask just to alleviate some anxiety.

Jodz profile image
Jodz in reply to Dolphin14

Thanx for that . Just good to know others get effected at the start . And once they kicked in how is the anxiety ?

Dolphin14 profile image
Dolphin14 in reply to Jodz

the Zoloft was many years ago and it worked for a long time. I was able to deal with any residual anxiety. It never escalated.

I hope it works for you :)

Jodz profile image
Jodz in reply to Dolphin14

Thanx and I’m really hoping it does

rebecca3455 profile image
rebecca3455 in reply to Jodz

I have been on Zoloft since they came out with it. I have tried lexapro Paxil Prozac Effexor and celexa. Zoloft and lexapro both work well for anxiety. Yes the first couple of weeks it’s tough with side effects. I started on the lowest dose 25 ( in the beginning I cut those in half for a week) now I am on max dose off 200. I think I have SSRI poop out at this point, so they have added seroquel and lamictal also take Xanax. Zoloft worked for my anxiety within 2 weeks although some people don’t feel full effects for 6 weeks. Just stick with it because to me it is the only SSRI with the least amount of side effects. Good luck

Hidden profile image
Hidden

If you can tolerate the half tablets, perhaps you can see if your doctor is okay with prolonging that amount for a greater amount of time. Maybe the whole tablet is just too much. I would think, if they truly want you on this medication, they'd even have you increase by taking the half tablet, then a tablet and a half, and finally the full tablet. Some of the side effects are just what you sort of have to deal with to get to the benefits. I think if you can tolerate small dose increases versus doubling, I would think it would be kinder on you and easier to tolerate which means you may make it longer on Zoloft. Just an idea to bring up or try.

Jodz profile image
Jodz in reply to Hidden

Yer good idea and thanx . First half tab in the morning 😱

Dolphin14 profile image
Dolphin14 in reply to Hidden

Very good point.

Have you suggested to your doctor Lexepro? A very clean AD with few side effects

You should tell your doctor to change your medication? If he won't? Then change doctors. I have several times n Medication. Mirtazapine has been the one that has helped me the most. Non addictive.

smhall3 profile image
smhall3 in reply to Want2BHappy3

I love Mirtzapine but I can't stop eating when I take it!!!

Want2BHappy3 profile image
Want2BHappy3 in reply to smhall3

I did too, my doctor took me off it because it makes you gain weight

I have been on Zoloft for years now. First 50 mg and then at one point when I was having a break down I went up to 200 mg. The bad side effects only lasted two weeks. Since then, there have been none. I know with 100% certainty that I would not be here today if it wasn't for the Zoloft. Please give it a try. It is the only one that has really worked for me and when I need a little extra (for a panic attack,) I take a Xanax.

Best of luck to you. You are not alone.

Jodz profile image
Jodz in reply to smhall3

Yes def will push through this time , so sick of the horrific panic attacks and also depression kicked in . Need to get strong again 🙏💪👊

I have been on Zoloft for almost seven years now I know I am not a pill taker but for my post-traumatic stress this has keep me saying you might say yes I started out seven years ago come January 2020 on the 25 mg half a pill couple months later I was up to 50 I know you can take 200 mg I won't take that many I'm currently on 75 mg and I will not go no further but it does keep me from it helps me just put it that way just keep taking them I know it's hard making me it made me so drowsy at the beginning and you've taken them before but just keep telling yourself it's something you need to keep you calm

Jodz profile image
Jodz in reply to 56artist_

Thanx for that , I will def push through this time . So day 3 and yes I feel tired in the mornings , but that’s fine . But what I am getting is an aching jaw ?? also a headache . But I’m fine with that .

You may also like...